Alert archive / Indiana / Tornado Warnings in 2023
Tornado Warning 34, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Aug 6, 2023, 11:47 PM EDT for Lawrence County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2023, 11:47 PM EDT (03:47 UTC)
- Expired
- Aug 7, 2023, 12:15 AM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Lawrence County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 9:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
445
WFUS53 KIND 070347
TORIND
INC093-070415-
/O.NEW.KIND.TO.W.0034.230807T0347Z-230807T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
1147 PM EDT Sun Aug 6 2023
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Southwestern Lawrence County in south central Indiana...
* Until 1215 AM EDT.
* At 1147 PM EDT, a severe thunderstorm capable of producing a
tornado was located 9 miles west of Bedford, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oolitic around 1205 AM EDT.
Other locations in the path of this tornadic thunderstorm include
Mitchell and Bedford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3878 8668 3885 8668 3890 8645 3874 8645
TIME...MOT...LOC 0347Z 265DEG 23KT 3882 8666
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Nield4 follow-up statements
077
WWUS53 KIND 070353
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1153 PM EDT Sun Aug 6 2023
INC093-070415-
/O.CON.KIND.TO.W.0034.000000T0000Z-230807T0415Z/
Lawrence IN-
1153 PM EDT Sun Aug 6 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SOUTHWESTERN LAWRENCE COUNTY...
At 1153 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bedford, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Oolitic around 1200 AM EDT.
Mitchell around 1205 AM EDT.
Other locations in the path of this tornadic thunderstorm include
Bedford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3878 8668 3885 8668 3890 8645 3874 8645
TIME...MOT...LOC 0353Z 269DEG 26KT 3882 8660
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Nield734
WWUS53 KIND 070358
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1158 PM EDT Sun Aug 6 2023
INC093-070415-
/O.CON.KIND.TO.W.0034.000000T0000Z-230807T0415Z/
Lawrence IN-
1158 PM EDT Sun Aug 6 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR CENTRAL
LAWRENCE COUNTY...
At 1158 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bedford, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Mitchell around 1210 AM EDT.
Other locations in the path of this tornadic thunderstorm include
Bedford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3877 8661 3885 8661 3888 8645 3874 8645
TIME...MOT...LOC 0358Z 264DEG 23KT 3882 8657
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Nield715
WWUS53 KIND 070404
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1204 AM EDT Mon Aug 7 2023
INC093-070415-
/O.CON.KIND.TO.W.0034.000000T0000Z-230807T0415Z/
Lawrence IN-
1204 AM EDT Mon Aug 7 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR CENTRAL
LAWRENCE COUNTY...
At 1204 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Bedford, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Mitchell around 1215 AM EDT.
Other locations in the path of this tornadic thunderstorm include
Bedford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3877 8657 3885 8657 3888 8645 3874 8645
TIME...MOT...LOC 0404Z 268DEG 19KT 3882 8655
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Nield569
WWUS53 KIND 070409
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1209 AM EDT Mon Aug 7 2023
INC093-070415-
/O.CON.KIND.TO.W.0034.000000T0000Z-230807T0415Z/
Lawrence IN-
1209 AM EDT Mon Aug 7 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR CENTRAL
LAWRENCE COUNTY...
At 1209 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Bedford, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Lawrence County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3882 8657 3885 8657 3888 8645 3879 8645
TIME...MOT...LOC 0409Z 262DEG 19KT 3884 8650
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
NieldWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Aug 6, 10:45 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 6, 10:45 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1045 PM EDT Sun Aug 6 2023 ...Updated Aviation Discussion... .Mesoscale Update... Issued at 916 PM EDT Sun Aug 6 2023 Evolving MCS and evidence of an organized/intensifying cold pool over central Illinois is moving into a favorable downstream environment for continued forward propagation. This should eventually merge with the slower moving discrete cell near Newton, IL thereby decreasing the hail threat. Strong to locally damaging wind gusts will accompany the evolving MCS across roughly the southern half of our area. The northern extent of the threat of more intense convection and associated wind potential is somewhat in question and will depend on the pace of returning surface of richer/deeper lower tropospheric moisture and resultant destabilization. We don't think this will occur north of I-70 at this time, but it could be close. Low-level shear will increase about the time near-surface buoyancy decreases so the tornado threat is quite low, but nonzero. && .Forecast Update... Issued at 702 PM EDT Sun Aug 6 2023 Influence of approaching midlevel shortwave trough is evident in visible satellite with more vertically-developed cumulus and mature convection near/north of the warm front into west-central Illinois. We will need to watch the trend with merging/expanding cold pools to our west as the magnitude and timing of this process will dictate the evolution of an MCS that would move into central Indiana. We sent a timing graphic to partners and social media with our best guess of arrival times, and didn't stray too far from CAMs as they should have a reasonably good handle in this particular scenario. The swift midlevel flow (at least relative to this time of year) should contribute to 35-45-knots effective shear, supporting downshear propagation around 45-50-knots (assuming organized fairly strong cold pool evolves). If convection is a little more scattered and cold pools don't effectively merge, convection may struggle to organize into an MCS. This seems like a less likely alternative to the above though. Hazards should be limited to strong to locally damaging winds, as low-level thermodynamic environment isn't particularly buoyant for tornadoes and storm mode won't favor severe hail. Speed of the MCS relative to the northeastward surge of lower tropospheric moisture driving destabilization will dictate how far north the most intense convection gets. There will probably be a slight favoring of upshear component and thus the southern end of the MCS may remain most intense. All other forecast elements look fine at the moment and little adjustment was needed at this time. && .Short Term...(This evening through Monday) Issued at 302 PM EDT Sun Aug 6 2023 * Strong to potentially severe storms return this evening into tonight * Relatively cool on Monday with more showers Rest of This Afternoon... Low pressure across northern Indiana will continue to weaken and move away from central Indiana. This will allow the break up/mixing out of the lower clouds to continue slowly from southwest to northeast. Temperatures will respond to sunshine, with readings in the 80s southwest to the mid 70s northeast by late afternoon. Some showers have developed in central Illinois this afternoon in weak lift ahead of an approaching system. Not sure that they'll survive into central Indiana given less instability and being farther from the lift, but will include a slight chance PoP in the far west to account for any that make it. The southwest third of the area will see the most sunshine through the day, allowing instability to build there. Some storms may develop late in the afternoon, so will keep the thunder mention very late this afternoon there. Tonight... Thunderstorms will develop late this afternoon and early this evening in Illinois ahead of a low pressure system. 850mb winds will increase from the southwest, bringing in moisture and lift. In addition, the left exit region of a 500mb jet will move into the area this evening. Decent instability will have built across southwestern portions of central Indiana during the afternoon into early evening, with weaker but still existent instability farther northeast. The storms will continue to follow the instability and move into central Indiana from the west starting mid-evening and continuing into the overnight. Best instability and shear will be across southwest portions of the area. This will be the most likely area to see any severe storms. However, with some instability farther northeast, and a warm front in the same area, severe storms will be possible there as well. Will continue to watch how things play out. Latest HRRR runs are showing a potential MCS moving across the area roughly 04-07Z, but other CAMS are not convinced. At any rate, damaging winds will be the most likely severe threat. Locally heavy rain will also be possible. Will go likely or higher PoPs all areas at some point during the evening into the early overnight. PoPs will diminish some late tonight as initial forcing weakens. Lows will be in the mid 60s to near 70. Monday... Central Indiana will remain underneath an upper trough on Monday, and the surface low will move into northern Indiana. Thus, expect forcing to ramp back up as the trough and low pressure move in. Moisture will still be plentiful. Will go with likely PoPs most areas at some point during the day. Right now it does not look like an all day rain. Some weak instability will remain, so some rumbles of thunder cannot be ruled out. Skies will be mostly cloudy to cloudy. This plus the rain will keep temperatures below normal. Most areas should not see 80 degrees. && .Long Term...(Monday night through Sunday) Issued at 302 PM EDT Sun Aug 6 2023 * Temperatures rise back to seasonal norms in the 80s by midweek * Chance for thunderstorms Wednesday and then again next weekend Quasi-zonal flow pattern setting up in the upper levels for much of next week with multiple waves within the jet stream passing through Indiana. Upper troughing deepens across Southern Canada by next weekend placing the Great Lakes region and Indiana back in a more northwesterly flow pattern. Next chance for thunderstorms arrives Wednesday and then additional storm chances arrive next weekend as troughing develops over the region. Expect temperatures closer to seasonal norms in the 80s for much of the week with the potential for another cool down by next weekend. .Tuesday... After a gloomy, dreary, and potentially unseasonably cool start to the work week, closer to normal summer-time conditions return on Tuesday. Surface high pressure becomes centered just southwest of the region by Tuesday bringing much drier conditions to the region. Tuesday morning may start out cloudy with patchy fog around as abundant moisture becomes trapped near the surface due to a subsidence inversion likely to develop. Slightly elevated winds around 4-7 kts may keep fog from becoming widespread, but this will be monitored closely over the next couple days. Bufkit soundings show much drier air advection in working to raise ceilings allowing for sun to break through the clouds. Low level ridge axis becomes centered over Indiana by Tuesday afternoon and evening resulting in slight warm air advection raising 850mb temperatures to 14-15C. Surface temperatures are expected to be closer to seasonal norms in the lower to mid 80s. Temperatures may need to be lowered or raised a few degrees through based on how fast clearing occurs Tuesday morning. .Wednesday Through Saturday... Agreement is increasing among guidance for the midweek timeframe, raising confidence in the next chance for storms across Central Indiana. Southwesterly flow and an incoming low level jet increase Wednesday into Wednesday night ahead of the next approaching system brining Gulf moisture back into the region. This pattern supports an MCS possibly moving into the Ohio Valley with most models depicting some sort of storm complex moving across Missouri into Kentucky. Based on guidance's location of the low level jet and surface low, best threat for severe weather appears further southwest of the forecast area, but would not rule out the possibility of Southwest Indiana getting clipped by the storm complex. Both GFS and EC ensembles show a sharp NW-SE Instability gradient across South Central Indiana which further supports the main severe weather threat further south with the potential for the complex of storms to ride right along that gradient. Nonetheless, heavy rainfall and lightning from thunderstorms appears to be the main threat across much of Central Indiana with the damaging wind threat possible across the south. Will be able to provide more details about timing, location, and threats as higher-res guidance picks up on this system in the coming days and model agreement increases. Forecast confidence then begins to lessen late week into the weekend, but generally dry conditions look likely for much of Thursday and Friday unless the Wednesday system slows more than currently expected. Another low pressure system will move through the Great Lakes region during the early weekend with a possible frontal passage across Central Indiana bringing renewed rain chances and below normal temperatures once again. && .Aviation...(06Z TAF Issuance) Issued at 1045 PM EDT Sun Aug 6 2023 * Thunderstorms and associated impacts early tonight * Showers later tonight but decreasing thunderstorm chances * Sub-VFR ceilings through at least the first part of Monday Discussion: The most intense thunderstorms are staying south of TAF sites tonight, but some vicinity thunder and occasional lightning is possible. Convective showers and a few thunderstorms will be possible through the first part of Monday. In the wake of thunderstorms, ceilings may be VFR at least temporarily then decrease to MVFR or IFR during the early morning hours and persist until afternoon. Periods of variable winds may occur, especially immediately behind storms where east-southeasterly winds may occur for a period before veering to southwesterly and eventually northwesterly during the day Monday. Forecast confidence is moderate. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale...BRB Update...BRB Short Term...50 Long Term...CM Aviation...BRB
Hazardous weather outlook, Aug 6, 10:25 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 1025 PM EDT Sun Aug 6 2023 INZ021-028>031-035>049-051>057-060>065-067>072-080230- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1025 PM EDT Sun Aug 6 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Thunderstorms with lightning, heavy rain, and strong to locally severe wind gusts are expected early tonight, primarily across southern portions of central Indiana. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible Monday...then again late Wednesday through Thursday. Any thunderstorm will be capable of brief heavy rainfall and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight. && More information, along with other weather, hydrological, and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 6, 9:32 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
932 PM EDT Sun Aug 6 2023
INZ067-070200-
Knox IN-
932 PM EDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of Knox County through
1000 PM EDT...
At 932 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Francisville, or near Vincennes, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Vincennes around 950 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3856 8765 3859 8764 3859 8761 3864 8762
3868 8753 3874 8750 3877 8751 3878 8749
3886 8755 3890 8753 3890 8713 3881 8721
3882 8721 3882 8724 3877 8725 3877 8724
3853 8744 3853 8748 3850 8750
TIME...MOT...LOC 0132Z 211DEG 23KT 3861 8758
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NieldLocal storm report, Aug 6, 10:06 PM EDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1006 PM EDT Sun Aug 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM Hail 1 S Bruceville 38.75N 87.42W
08/06/2023 E1.00 inch Knox IN Emergency Mngr
&&Local storm report, Aug 6, 10:20 PM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1020 PM EDT Sun Aug 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM Hail Bicknell 38.78N 87.30W
08/06/2023 E0.88 inch Knox IN Emergency Mngr
&&Special weather statement, Aug 6, 11:35 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1135 PM EDT Sun Aug 6 2023
INZ070-070415-
Lawrence IN-
1135 PM EDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of Lawrence County
through 1215 AM EDT...
At 1135 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Bedford, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bedford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM EDT for south central
Indiana.
&&
LAT...LON 3893 8668 3899 8628 3877 8628 3874 8629
3873 8631 3869 8631 3869 8668
TIME...MOT...LOC 0335Z 263DEG 24KT 3884 8668
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NieldSpecial weather statement, Aug 6, 11:40 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1140 PM EDT Sun Aug 6 2023
INZ067>071-070445-
Daviess IN-Knox IN-Martin IN-Lawrence IN-Jackson IN-
1140 PM EDT Sun Aug 6 2023
...Strong thunderstorms will impact portions of Knox, Martin,
Lawrence, southern Jackson and Daviess Counties through 1245 AM
EDT...
At 1140 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bedford to near Mount Carmel. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Bedford around 1150 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 500 AM EDT for south central
and southwestern Indiana.
&&
LAT...LON 3846 8776 3851 8765 3864 8762 3874 8750
3886 8755 3890 8668 3899 8649 3876 8583
3873 8587 3878 8620 3876 8628 3869 8631
3869 8668 3853 8668 3849 8688 3855 8721
3851 8730 3854 8735 3852 8754 3842 8771
TIME...MOT...LOC 0340Z 284DEG 29KT 3880 8656 3847 8782
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NieldThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:32 PM EDT | Special Weather Statement | IND | Knox | 28 min |
| Aug 6, 10:00 PM EDT | Severe Thunderstorm Warning | IND | Knox | 45 min |
| Aug 6, 10:09 PM EDT | Severe Thunderstorm Warning | IND | Greene, Knox | 24 min |
| Aug 6, 10:26 PM EDT | Severe Thunderstorm Warning | IND | Daviess | 34 min |
| Aug 6, 10:44 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 61 min |
| Aug 6, 10:58 PM EDT | Areal Flood Advisory | IND | Daviess, Knox | 34 min |
| Aug 6, 11:32 PM EDT | Flash Flood Warning | IND | Daviess, Knox | 4 hr |
| Aug 6, 11:35 PM EDT | Special Weather Statement | IND | Lawrence | 40 min |
| Aug 6, 11:40 PM EDT | Special Weather Statement | IND | Daviess, Knox, Lawrence, Martin | 65 min |
| Aug 6, 11:53 PM EDT | Flash Flood Warning | IND | Daviess, Martin | 3 hr |
| Aug 7, 12:07 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 53 min |
| Aug 7, 12:13 AM EDT | Tornado Warning | IND | Lawrence | 11 min |
| Aug 7, 12:29 AM EDT | Special Weather Statement | IND | Jackson, Lawrence | 61 min |
| Aug 7, 12:37 AM EDT | Areal Flood Warning | IND | Lawrence | 3 hr |
| Aug 7, 1:36 AM EDT | Special Weather Statement | IND | Jennings | 39 min |
Nearby
Tornado Warnings in Indiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.